Author(s): Fineschi V, Neri M, Riezzo I, Turillazzi E
Abstract Share this page
Abstract The case concerns the sudden death of a 29-year-old male during clozapine therapy started 2 weeks before. He had a history of treatment-resistant chronic schizophrenia. A complete immunohistochemical study was performed on heart specimens. Histologically, the heart presented diffuse eosinophilic infiltrates located around perivascular structures and focal myocyte necrosis with numerous interstitial eosinophils admixed with histiocytes. The diagnosis of acute myocarditis with an eosinophilic infiltrate was established as the cause of death. The autopsy findings and a detailed medical history supported the conclusion that clozapine-induced hypersensitivity myocarditis was the most likely cause of death.
This article was published in Int J Legal Med
and referenced in Cardiovascular Pharmacology: Open Access